Severe erythroderma as a complication of continuous epoprostenol therapy.

Published

Journal Article

Epoprostenol is a vasodilator that is produced by vascular endothelial cells and is currently the "gold standard" therapy for patients with severe primary pulmonary hypertension or pulmonary hypertension secondary to collagen vascular disease. Hypersensitivity to the drug has not been reported. We report a case of a patient with pulmonary hypertension and undifferentiated connective tissue disease who, after 2 months of treatment with epoprostenol, presented with rapidly progressive erythema, scaling, nausea and vomiting, and fever. Test results from a skin biopsy specimen were consistent with a drug reaction. The patient' condition improved after rapid tapering of her epoprostenol and administration of corticosteroids. Epoprostenol may be associated rarely with severe erythroderma.

Full Text

Duke Authors

Cited Authors

  • Ahearn, GS; Selim, MA; Tapson, VF

Published Date

  • July 2002

Published In

Volume / Issue

  • 122 / 1

Start / End Page

  • 378 - 380

PubMed ID

  • 12114387

Pubmed Central ID

  • 12114387

International Standard Serial Number (ISSN)

  • 0012-3692

Digital Object Identifier (DOI)

  • 10.1378/chest.122.1.378

Language

  • eng

Conference Location

  • United States